Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Ruriko Yoshida, Assistant Research Professor

Ruriko Yoshida

Please note: Ruriko has left the Mathematics department at Duke University; some info here might not be up to date.

Contact Info:
Office Location:  218 Physics Bldg
Office Phone:  (919) 660 - 2848
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~ruriko/

Office Hours:

MF 2:30 PM - 3:20PM
Education:

PhDUniversity of California, Davis2004
BAUniversity of California, Berkeley2000
Specialties:

Geometry
Applied Math
Research Interests: Computational Algebraic Statistics, Computational Biology

Current projects: Working on the followings:, (1)Studying coevolution between plants and endophytes., (2)Studying on Semigroups generated by the columns of an integral matrix and its saturation (and its applycations to markov bases for contingency tables)., (3)Applications of short rational functions to statistics., (4)Working on maximum likelihood estimation (MLE) of phylogenetic tree and substitution rates via generalized neighbor-joining and the EM algorithm (joint work with Asger Hobolth).

Interested in reconstructing phylogenetic trees via distance based methods and/or Maximum Likelihood Estimations, applying algebraic techniques to contingency table problems, and lattice points in rational convex polyhedra.

Areas of Interest:

Computational Biology
Computational Algebraic Statistics
Discrete Optimization

Keywords:

Phylogenetic trees • Neighbor Joining method • Markov bases • Gr\"obner bases • Contingency tables • lattice points • Barvinok's rational functions • Linear integer programming

Curriculum Vitae
Recent Publications   (More Publications)   (search)

  1. A. Takemura and R. Yoshida, Saturation Points on Faces of a Rational Polyhedral Cone, Proceedings of Integer Points In Polyhedra Geometry, Number Theory, Representation Theory Algebra, Optimization, Statistics, Joint Summer Research Conferences (Submitted, September, 2006) [math.CO/0605479]
  2. R. Hemmecke, A. Takemura, and R. Yoshida, Computing holes in semi-groups, Journal on Discrete and Computational Geometry (Submitted, July, 2006) [math.CO/0607599]
  3. M. B\'ona, H. Ju, and R. Yoshida, Enumerations of Weighted Graphs, Discrete Applied Math (June, Submitted, 2006) [math.CO/0606163]
  4. D. Levy, R. Yoshida and L. Pachter, Beyond Pairwise Distances: Neighbor Joining with Phylogenetic Diversity Estimates, the Molecular Biology and Evolution, vol. 23 no. 3 (March, 2006), pp. 491-498 [q-bio.QM/0508001], [491]
  5. A. Takemura and R. Yoshida, A generalization of the integer linear infeasibility problem, Discrete Optimization (Submitted, 2006) [math.ST/0603108]  [abs]
Conferences Organized

  • The 2nd International Conference on Algebraic Biology, Program Committee, July 2, 2007  
  • Algebraic Biology (AB2005), Computer Algebra in Biology, Organizing and program committee, November 2005  
  • Integer Points In Polyhedra Geometry, Number Theory, Representation Theory Algebra, Optimization, Statistics, Organizer, June 11, 2005  

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320